Colorado, 2002

Hail in Colorado, June 12, 2002

June 12, 2002 · NWS GLD · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 12, 12:15 PM MST, 5 hours 47 minutes earlier.

Area forecast discussion, Jun 12, 12:15 PM MST, 5 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
115 PM MDT WED JUN 12 2002

CHALLENGES ARE EXTENT AND COVERAGE OF TSRA ACTIVITY AGAIN TONIGHT
AND CHANCES FOR PRECIP LATE THU IN FAR EAST CO.

CURRENTLY DEW POINTS IN NW KS IN THE 60S. THIS COMBINED WITH TEMPS
RISING INTO THE 80S AND MANY LEFT OVER BOUNDARIES RESULTING IN TSRAS
POPPING AT THIS TIME. COULD BE ACTIVE AFTERNOON WITH ADDITIONAL
BOUNDARIES IN AREA.

SITUATION HERE MUCH THE SAME AS TUE. VERY LITTLE CHANGE ALOFT IN
EITHER HTS OR TEMPS. MOST SIGNIFICANT CHANGE IS CONTINUED INCREASE
IN LOW LEVEL MOISTURE AND ITS DEPTH. AS AVN DID WELL ON BIG PICTURE
ON LAST TWO DAYS AND MESOETA DID VERY WELL WITH POPS VIA THE THETAE
RIDGE DISPLAY WILL GO WITH MIX IN SHORT TERM AND AVN THEREAFTER.

AFTER THU AS BIG UPPER LOW (NOW ON TRACK NORTH OF ND) MOVES INTO
GREAT LAKES NORTHWEST FLOW SETS IN STRONGLY. THIS COMBINES WITH SFC
HIGH RIDGING SOUTHEAST FROM MT TO FINALLY PUSH MOST MOISTURE OUT OF
CWA TO SE AND E.

TONIGHT MESOETA SHOWING THETAE RIDGE MAXING FROM NW TO SE (VICE W-E
LAST NIGHT). HOWEVER NOTED BOUNDARIES IN AREA WILL CONTINUE TO
COMPLICATE PATTERN. ALSO MID LEVEL S/W AND UPPER JET MAX MOVE FROM
NW TO SE ACROSS CWA DURING NIGHT. SO WILL GO WITH SCT TO SOME LIKELY
POPS OVER MUCH OF CWA WITH STRONGER STORMS NOTED POSSIBLE IN S
2/3RDS OF CWA. WILL GO ABOVE GUID SLIGHTLY FOR LOWS FOR ANOTHER
NIGHT AS MOIST AIR SLOW TO DEPART TO E AND SE.

THU COOLER AND DRIER AIR BEGINS TO MOVE INTO CWA FROM NORTH. HOWEVER
ANOTHER BUT WEAKER S/W MOVES SW THRU UPPER FLOW OVER E CO. WILL GO
SLIGHT CHANCE THERE FOR EVENING. GUID TEMPS IN 70S LOOK GOOD. THU
NIGHT/FRI AM STILL LOOKS TO BE COOLEST NIGHT WITH LOWS FROM MID 40S
TO MID 50S.

FRIDAY SLIGHTLY WARMER THAN THU WITH LOTS OF SUN AND DRY. SAT AND
SUN LEE TROUGH AND SOME RETURN COMBINE WITH S/W IN NW FLOW TO BRING
CHANCE TSRAS. ANOTHER COLD FRONT MOVES THROUGH DURING DAY SUN
BRINGING MAX CHANCE FOR SHRAS/TSRAS.

MON AND TUE DRY UNDER INFLUENCE OF SFC HIGH. TEMPS SLOWLY RETURNING
TO NORMAL. WED RETURN FLOW AND LEE TROUGH BRING RETURN OF MUCH
WARMER TEMPS AND CHANCES FOR AFTERNOON AND EVENING TSRAS.

.GLD...NONE.

RJC

In the hours before

Special weather statement, Jun 12, 4:30 PM MST, 1 hour 32 minutes before
COZ091-092-130500-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
530 PM MDT WED JUN 12 2002

...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR PORTIONS OF EASTERN
COLORADO UNTIL 11 PM MDT...

THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH
# 421 FOR CHEYENNE AND KIT CARSON COUNTIES IN EASTERN COLORADO.

HAIL UP TO 2 INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS TO 70
MPH...AND DANGEROUS CLOUD TO GROUND LIGHTNING ARE POSSIBLE IN AND
NEAR THE WATCH AREA.

&&

TABER

The radar

The Pueblo radar (KPUX), 102 km away, was scanning. The volume nearest the first event began at 01:00 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Cheyenne

When
June 12, 6:02 PM MST
Where
Cheyenne County, 15 mi NW of Wild Horse
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
38.967, -103.200

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2002Every state in 2002This day in weather historyWarnings in Colorado, June 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5306516.